All statements, claims and opinions on this message board are those of the respective authors and are not intended to be a substitute for professional medical advice. As comments are posted anonymously, it should be assumed that information on this forum comes from individuals who are NOT medical professionals and have received NO formal medical or scientific education or training. Comments and postings on this site are NOT moderated for accuracy of content as moderators are NOT medical professionals. Information on this site is for educational purposes only. You should not use the information on this site for diagnosis or treatment of any health condition. Always consult with a qualified medical professional before making medication, diet, dietary supplement, exercise, or lifestyle changes or decisions.
Posted: Fri Nov 18, 2005 3:53 pm Post subject: "fog like experience"
This is my first posting as I just discovered this site after having what I now believe to have been a side effect of Lipitor. I take an 80mg does and have been doing so for years. Yesterday I was working out when I experienced a very "fog like" state of being. I stopped my work out and went to change but had no idea of what the combination on my lock was. It's an old lock that I've been using for years. This experience was not the first time. I had a similar experience several months ago but wrote it off to the fact that I had been on a high protein diet for two weeks and thought that I had just been overdoing it. This time, I was not on a diet. It took several hours before I remembered my combination and then could not understand why it was such a blank. While I was in the "fog", it almost felt like I was drifting between a conscious state of being and a dream. It was very strange. I've made a doctor's appointment for Mon. I went online to see if this was a symptom of a stroke or heart attack and stumbled upon what sounds like a common side effect of this drug. Is there anyway of confirming it? I have high cholestrol and don't want to stop the drug, and, even if I did, this is only the second time I have had this experience after taking the drug for years. Why now?
I posted below your post about my recent experience with Lipitor induced 'brain fog', inability to walk straight or think and talk right.
I quit Lipitor and felt close to normal the next day. I stayed off it for a week and feel totally normal now.
I am now weaning myself off it gradually because it is better to do that. I hate taking it even at lowered doses because I feel it is poison to my system but going off cold turkey can cause even worse problems occasionally.
I am not a medical person so cannot advise you to do the same, but read all you can and surely someone will post a helpful reply to your problem. I think you and I had it 'easy' after learning some of the side-effects and we can stop it NOW and stop the damage.
Read everything you can online about Lipitor.
I typed into Google: Lipitor side effects and learned what I needed to know.
Joined: 13 Oct 2005 Posts: 482 Location: Connecticut
Posted: Sat Nov 19, 2005 7:49 pm Post subject: Reply for "bsmitty"
Your "fog like" experience sounds like TGA - transient global amnesia. And 80mg of Lipitor is the highest dose. I'm surprised you've not had any symptoms before now. My husband was mis-diagnosed with Alzheimer's after 5 years on Lipitor. He took 10mg for 4 yrs, then it was upped to 20mg the 5th year. That when he started to experience a myriad of symptoms.
I don't think my husband would have realized there was a problem. It's usually a spouse or friend that first notices repetative questions, etc.
Dr Graveline's article about TGA:
You cannot post new topics in this forum You cannot reply to topics in this forum You cannot edit your posts in this forum You cannot delete your posts in this forum You cannot vote in polls in this forum